MAUDE Adverse Event Report: SYNTHES BRANDYWINE 7.0MM TI MATRIX POLYAXIAL SCREW 50MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES BRANDYWINE 7.0MM TI MATRIX POLYAXIAL SCREW 50MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 04.632.750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Additional device product codes: mnh, mni, kwq, kwp.Device broke intra-operatively and was not fully implanted or explanted.Complainant part is not expected to be returned for manufacturer review/investigation, as part was discarded by the facility.(b)(6).Device history record (dhr) review request: part # 04.632.750, lot # 9882155: manufacture site: (b)(4), manufacture date: 18-aug-2015.No non conformance reports (ncrs) or scrap were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: during an initial degenerative lumbar posterior fusion on (b)(6) 2016, the head of a 7.0 mm titanium matrix polyaxial screw 50 mm thread length came off of the shaft of the screw and fell into the patient.The fragment was retrieved.The procedure was completed using a same/like product.Surgical delay and patient outcome is unknown.Concomitant devices reported: unknown instrument.This is report 1 of 1 for (b)(4).

Brand Name
7.0MM TI MATRIX POLYAXIAL SCREW 50MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6329724
Report Number2530088-2017-10040
Device Sequence Number635662
Product Code NKB
UDI-Device Identifier10705034745688
UDI-Public(01)10705034745688(10)9882155
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.632.750
Device Lot Number9882155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/14/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE (1) UNKNOWN INSTRUMENT